Pulwama March 4:Residents in south Kashmir’s Pulwama are mulling to go for district wide agitation against the unabated use of pepper guns on protestors.
“We have warned district administration to stop immediately the use of pepper guns otherwise we will launch district wide agitation,” Secretary Auqaf Committee Pulwama said adding that during every protest government forces use pepper guns which adversely affects the health of people.
“Last time in December, security personnel used pepper guns on protestors in Pulwama. It told upon the health of so many elders and you will not believe the two residents including an elderly woman have died so far because of the use of such guns,” Bashir Ahmed said.
People said that though after December protests, the District Administration had assured people that such guns will not be used in future but again pepper guns were used on large scale when the news about the mysterious death about Mudasir spread in the district that triggered protests.
“Experts despite time and again warning about the harmful effects of pepper guns have no effect on police and district administration. These pro-establishment people are hell bent to make us suffer, Fayaz Ahmed a shopkeeper said adding that he feared someday his ailing father may die because of pepper spray, which almost leaves him half dead.
“Pepper spray causes a severe burning and stinging sensation in the eyes. It can also cause inflammation of the conjunctiva, the clear mucous membrane that protects the front of the eyeball and the inner eyelids. People who already have cornea problems could suffer severe eye injury from pepper spray,” an ophthalmologist from SMHS Hospital said on condition of anonymity.
“There is increasing number of patients in the Valley especially from the old city who complains various eye problems causing owing to use of pepper guns by the security forces,” he claims.
People from Old City, who frequent witness the use of these guns, also complain that pepper guns make one feel uneasy with nausea and unstoppable coughing.